Texas, 2018Wildfire in Texas, July 17 to 20, 2018
July 17 to 20, 2018 · NWS EWX · 1 event in 1 county or zone
The Smith-West Wildfire consumed 680 acres in Blanco County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Smith-West Wildfire consumed 680 acres in Blanco County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 17, 1:49 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 17, 1:49 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
249 PM CDT Tue Jul 17 2018
.SHORT TERM (Tonight through Wednesday Night)...
High pressure will continue to dominate over the southern plains.
Subsidence will keep convection at bay. High temperatures will be
well above normal Wednesday. Highs in the Rio Grande Plains will be
around 105 degrees and may set a new record at Del Rio. Much of the
rest of the area will reach 100-103. We may need to issue a heat
advisory over the south central part of the CWA.
&&
.LONG TERM (Thursday through Tuesday)...
Little change is expected through the rest of this period. Strong
high pressure will keep the weather dry. High temperatures will
continue well above normal with most of the CWA near 100-103 and the
Rio Grande Plains near 105. We could see some record high
temperatures. There are some "low" records at Austin Bergstrom and
San Antonio Friday and Saturday. Highs at Del Rio will be near 105
which is the record Wednesday and the records Friday and Saturday are
106 and the forecasts are 104. Heat advisories may be needed for the
end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 102 77 102 77 / 0 0 0 0 0
Austin Bergstrom Intl Airport 75 101 76 102 76 / 0 0 0 0 0
New Braunfels Muni Airport 74 101 74 101 74 / 0 0 0 0 0
Burnet Muni Airport 74 102 75 102 76 / 0 0 0 0 0
Del Rio Intl Airport 78 105 77 105 78 / 0 0 0 0 0
Georgetown Muni Airport 76 103 76 102 77 / 0 0 0 0 0
Hondo Muni Airport 74 103 74 103 75 / 0 0 0 0 0
San Marcos Muni Airport 75 101 75 101 75 / 0 0 0 0 0
La Grange - Fayette Regional 77 100 76 100 77 / 0 0 0 0 0
San Antonio Intl Airport 76 102 76 101 77 / 0 0 0 0 0
Stinson Muni Airport 76 102 76 102 76 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Mesoscale/Aviation...Hampshire
Synoptic/Grids...05
Public Service/Data Collection...33/EW
Hazardous weather outlook, Jul 17, 2:32 AM CST, 13 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
332 AM CDT Tue Jul 17 2018
TXZ171>173-183>194-202>209-217>225-228-180845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
332 AM CDT Tue Jul 17 2018
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
High temperatures today are expected to range from the upper 90s
on the Edwards Plateau to 103 along the Rio Grande. Afternoon
heat index values will reach up to 105 in some locations in the
Coastal Plains.
Those with activities outdoors today are urged to reduce
activities during the afternoon hours. Take frequent breaks,
preferably in an air conditioned area, and stay hydrated by
drinking plenty of water. Young children and pets should never be
left unattended in vehicles under any circumstances. This is
especially true during hot weather when car interiors can reach
lethal temperatures in a matter of minutes. Look before you lock!
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
High temperatures are expected to gradually warm each day moving
through the week. High temperatures will peak Thursday and Friday
when almost all of South Central Texas will see highs in the
triple digits.
No other hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Blanco
- When
- July 17, 4:20 PM CST to July 20, 2:47 PM CST
- Where
- Blanco forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
The Smith-West wildfire consumed 680 acres in Blanco County from July 17th to the 20th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 17, 20184 deaths · 3 events
- Flash Flooding and Hail in Arkansas, July 17 to 21, 20184 injured · $475,000 · 1.75 in hail · 67 events
- Wildfire in Oregon, July 17 to 31, 20181 death · 1 event
- Wildfire in Oregon, July 17, 20181 death · 1 event
- Flash Flooding and Damaging Winds in Nevada, July 17 to 21, 2018$1.8 million · 65 kt wind · 14 events
- Flash Flooding and Dust Storm in Arizona, July 17 to 21, 2018$253,000 · 1 in hail · 12 events
- Flash Flooding and Damaging Winds in Massachusetts, July 17, 2018$131,000 · 50 kt wind · 24 events
- Wildfire in Washington, July 17 to 19, 2018$250,000 · 1 event
- Flash Flood in Colorado, July 17, 2018$200,000 · 1 event
- Flooding in Virginia, July 17, 2018$100,000 · 2 events
- Flash Flood in New Hampshire, July 17, 2018$75,000 · 1 event
- Tornado and Damaging Winds in Connecticut, July 17, 2018$41,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773749.